Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

The structure of MFD shock waves for rectilinear motion in some models of plasma


Author: Mahmoud Hesaaraki
Journal: Trans. Amer. Math. Soc. 347 (1995), 3423-3452
MSC: Primary 35L67; Secondary 34C99, 35Q35, 76L05, 76W05
MathSciNet review: 1297528
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The mathematical question of the existence of structure for "fast", "slow" and "intermediate" MFD shock waves in the case of rectilinear motion in some model of plasma is stated in terms of a six-dimensional system of ordinary differential equations, which depends on five viscosity parameters. In this article we shall show that this system is gradient-like. Then by using the Conley theory we prove that the fast and the slow shocks always possess structure. Moreover, the intermediate shocks do not admit structure. Some limiting cases for singular viscosities are investigated. In particular, we show how the general results in the classical one fluid MHD theory are obtained when "the plasma viscosities" $ \beta $ and $ \chi $ tend to zero.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L67, 34C99, 35Q35, 76L05, 76W05

Retrieve articles in all journals with MSC: 35L67, 34C99, 35Q35, 76L05, 76W05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1995-1297528-4
PII: S 0002-9947(1995)1297528-4
Keywords: Plasma, shock wave structure, heteroclinic orbit, Conley theory
Article copyright: © Copyright 1995 American Mathematical Society